All are true about Tako-Tsubo Cardiomyopathy except? (PNQ)
|A||Male >> Female|
|B||Normal coronary angiography|
|D||Beta blocker used in treatment|
Male >> Female
Patient has feature of dilated cardiomyopathy. Most likely due to Doxorubicin toxicity.
Recent Advance: Tako-Tsubo (Stress) Cardiomyopathy (Ref. Hari-18th ed., Pg 1964) (PNQ)
1. Also known as apical ballooning syndrome.
2. Characterized by the abrupt onset of severe chest discomfort preceded by a very stressful emotional or physical event.
3. It occurs more commonly in women >50 years and is accompanied by ST-segment elevations and/or deep T-wave inversions in the precordial leads.
4. No obstruction in the epicardial coronary arteries is noted on angiography.
5. There is severe akinesia of the distal portion of the left ventricle with reduction of the EF.
6. Troponins are usually mildly elevated. Cardiac imaging typically shows "ballooning" of the left ventricle in end-systole, especially of the LV apex.
7. All of these changes, which are often quite dramatic, are reversible within 3–7 days and do not cause long-term cardiac dysfunction or disability.
8. The mechanism responsible for Tako-tsubo cardiomyopathy is that an adrenergic surge that includes circulating catecholamines, acting on the epicardial coronary vessels and/or coronary microcirculation, is involved. Beta blockers are used in therapy